Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 33, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Mar 24, 2000, 7:31 PM CST for Coleman County, Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Mar 24, 2000, 7:31 PM CST (01:31 UTC)
- Expired
- Mar 24, 2000, 8:00 PM CST
- In force
- 29 min
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Coleman County, TX
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.5 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 51 J/kg
- Mixed-layer CIN
- -276 J/kg
- Mixed-layer LCL
- 2216 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSJT 250132 SVRSJT TXC083-250200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 731 PM CST FRI MAR 24 2000 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COLEMAN COUNTY IN NORTH CENTRAL TEXAS * UNTIL 800 PM CST * AT 730 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES SOUTHWEST OF SANTA ANNA...MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SANTA ANNA AT 745 PM CST HAILSTONES AS LARGE AS 1 INCH IN DIAMETER ARE LIKELY WITH THIS STORM. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING AND k STAY AWAY FROM WINDOWS. LAT...LON 3165 9957 3153 9942 3168 9921 3196 9925
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 6:04 PM CST, 1 hour 27 minutes earlier.
Area forecast discussion, Mar 24, 6:04 PM CST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 604 PM CST FRI MAR 24 2000 LINE OF SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS NORTHERN CONCHO AND SOUTHERN RUNNELS AND COLEMAN COUNTIES. UPDATED TO INCLUDE WIDELY SCATTERED EVENING POPS FOR THE EASTERN CONCHO VALLEY AND NORTHERN HEARTLAND. 07 N
In the hours before
Special weather statement, Mar 24, 2:30 PM CST, 5 hours 1 minute before
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-241535- WEST CENTRAL TEXAS THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 230 PM CST FRI MAR 24 2000 ...CHANCE OF THUNDERSTORMS OVER THE HEARTLAND AND NW HILL COUNTRY THIS AFTERNOON AND EVENING...SLIGHT RISK OF SOME BECOMING SEVERE... DEW POINTS ARE ABOVE 60 DEGREES IN THE NW HILL COUNTRY AND PARTS OF THE HEARTLAND THIS AFTERNOON. A LACK OF CLOUD COVER IS ALLOWING ENHANCED HEATING RESULTING IN THE DESTABLIZATION OF THE ATMOSPHERE. WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE AND WITH SUFFICIENT WIND SHEAR IN THE LOWER LEVELS OF THE ATMOSPHERE...SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE. THE PRIMARY THREAT IS EXPECTED TO BE HAIL AND GUSTY WINDS. THE POTENTIAL FOR SEVERE STORMS SHOULD DIMINISH AFTER SUNSET. SPOTTER ACTIVATION IS NOT ANTICIPATED.. FOR THE SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO OUTLOOK SEE PRODUCT LBBSPSMAF. FOR THE SOUTH PLAINS OUTLOOK SEE PRODUCT LBBSPSLBB. FOR THE CENTRAL OKLAHOMA OUTLOOK SEE PRODUCT OKCSPSOKC. FOR THE NORTH TEXAS OUTLOOK SEE PRODUCT FTWSPSFTW. FOR THE SOUTH CENTRAL TEXAS OUTLOOK SEE PRODUCT SATSPSSAT. 15 N
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 4:56 PM CST | Severe Thunderstorm Warning | SJT | Haskell | 49 min |
| Mar 25, 5:23 PM CST | Severe Thunderstorm Warning | SJT | McCulloch | 52 min |
| Mar 25, 5:39 PM CST | Severe Thunderstorm Warning | SJT | Throckmorton | 66 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.